Saw Boston Celtics chief of medicine, Dr. Brian McKeon, today for an evaluation of my chronically separated right shoulder injured over two years ago. I blew it out playing football and continued to play a week later, leading to a Grade III or V separation and instability.
I was given the option to surgically repair the damage when the injury was fresh, but I decided to see how things would go conservatively. Over the past two years I have experienced weakness, instability, discomfort, and atrophy in my injured shoulder and back muscles, leading me to believe that any kind of surgery is better than my current condition.
Dr. McKeon was fascinated by the injury, however, because he found in conjunction with my major separation significant instability in the ball and socket joint of my damaged shoulder (multidirectional instability, MDI), to the point where my shoulder subluxates painlessly almost at will. My left shoulder is 100% strong and stable with a tiny bit of laxity but it is nothing compared to my right one. He said that the two conditions almost never present at the same time and should probably be repaired jointly.
His plan is to get an MRI arthrogram of the region to determine if the MDI is trauma-related or atraumatic and then perform a allograft Weaver-Dunn and arthroscopic capsular shrinkage at the same time. Has anyone ever had this type of job done before? Has anyone experienced severe shoulder laxity after a high-grade separation and had it fixed with only the Weaver-Dunn procedure? McKeon seems to think that his plan will produce positive results, but I feel like a guinea pig here because of the rarity of my condition. I trust the guy, but doing both procedures sounds like a ***l of a lot of surgery for one shoulder. Thanks in advances for your responses.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?